Aa
A
A
A
Close
Gastroenterology Community
31.5k Members
Avatar universal

Reflux, bloating, abdominal pain

I saw my primary in November for heart burn and acid reflux symptoms.  I was given samples of Nexium to try for two weeks.  At the end of the trial, I did not notice any improvement.  I also had developed new problems of bloating, especially just to the left of my "six-pack".  When I sat down, it felt like something was being crushed or pinched in my abdomen also had pain under my solar plexus and across my abdomen just under my rib cage.  I had a lot of belching and gas while on Nexium.  I would get a strange sensation that I was hungry a lot in between meals, but when I snacked the sensation was still there.  I would eat until I would get a full at meals (it seemed like I got full sooner) , but then I would feel very hungry soon after.

I saw a GI specialist who switched me off Nexium and put me on Zegerid.  Abdominal x-rays and H. Pylori breath tests were negative.  Endoscopy showed irritation, but no major damage.  There was also a small amount of bile in my stomach.  Biopsies were negative and no sign of ulcers.  Blood tests were normal.

Initially I had a rough start with the Zegerid where I couldn't even eat.  The above symptoms seem to have improved after about 3 weeks on the Zegerid, but I'm still having problems with abdominal discomfort.  I have been unable to lay on my sides for more than a few minutes due to a pinching sensation side opposite the one I lay on.  I have been having periodic cramping throughout my abdomen, as well as sharp sudden burning or cold sensations.  It also almost seems like I have intermittent food sensitivities now as well.  Food that I've never had a problem with seems to bother me for a few days, then things seem fine.  I've been avoiding overly spicy or greasy food in this time as well.

I talked with the specialist and he suggested that I switch back to the Nexium for a few days.  I don't know what to think of all this.  I can't tell what is a real symptom and what is likely to be a side effect.  It seems like every time I think I'm improving enough to get back to gym and get active again, this flares up again.  I'll tell the doctor about all this, plus the constant fatigue, but I feel like he's not really listening.
5 Responses
701334 tn?1262857103
sounds like you work out,and possibly take some suppliments?
watch what you eat or grink as far as that,you might be having a reaction to a protein drink or something...if you do not take suppiments,,id say possible flares of gasteritis,are you experiencing diahrea with this??
throwing up?..back pain?..the cramping and sharp pains could be colitis..read up on that and see what you think as far as similar symptoms.
just remember docs are doing nothing besides giving educated guesses just like the rest of us,,,getting all the tests you need is crutial forproper diagnosis!!
Avatar universal
No supplements outside daily vitamin.  I did have some nausea with the Nexium but not really now.  No real back pain.  I'm just frustrated that they tell me to give it more time after three weeks on the med or he says to go back to a med that seemed to have bad side effects for me.
701334 tn?1262857103
ya,,i was on a med one time,and it did noting for me,,they said could take up to 3 mos to work!,,ive even heard of somethings that could take half a year to show any differences!
id realy look into colitis,,,its kinda like gasteritis,,but worse.
there are soo many thing that could go wrong with us and our digestive systems,it boggles the mind to think about it1
701334 tn?1262857103
i wonder about a small obstruction the the bowel?
you mention left side pain,with feeling of pinching or crushing something,,,have they checked into possible bowel obstruction?
Avatar universal
they did an x-ray and didn't find anything and I've been having bowel movements too.  I read up on the colitis and I found out that Nexium and similar meds can cause colitis....we'll see if the doc wants to do a colonoscopy.  im suprised he hasn't done it yet when I told him i was having pain across the entire top of my abdomen.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem